Alert archive / Missouri / Flash Flood Warnings in 2018
Flash Flood Warning 45, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Sep 7, 2018, 9:57 PM CDT for 5 counties in Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 7, 2018, 9:57 PM CDT (02:57 UTC)
- Expired
- Sep 8, 2018, 4:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Dent County, MO, Maries County, MO, Miller County, MO, Phelps County, MO, Pulaski County, MO
The radar
The St Louis radar (KLSX), 135 km from the middle of the area, began a volume at 02:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.0 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 729 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 470 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
635
WGUS53 KSGF 080257
FFWSGF
MOC065-125-131-161-169-080900-
/O.NEW.KSGF.FF.W.0045.180908T0257Z-180908T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Springfield MO
957 PM CDT FRI SEP 7 2018
The National Weather Service in Springfield has issued a
* Flash Flood Warning for...
Maries County in central Missouri...
Dent County in south central Missouri...
Miller County in central Missouri...
Pulaski County in central Missouri...
Phelps County in east central Missouri...
* Until 400 AM CDT Saturday.
* At 954 PM CDT, emergency management reported heavy rain across the
warned area. Up to three inches of rain have already fallen. Flash
flooding is already occurring. Multiple low water crossings are
flooded along Tavern Creek. Flash flooding has also been reported
just north of Dixon.
* Creeks, streams, and low water crossings will be especially
susceptible to the dangers of flash flooding.
This warning includes but is not limited to the following low water
crossings...
Route N at The Maries River east of Brinktown...
Route O at Jones Creek just south of Dixon...
Route HH in Tuscumbia...
Route Y northwest of Rolla...
and Route K at Atwell Creek 5 miles southeast of Iberia.
This warning will replace the previous Flash Flood Warning that was
in effect for parts of the area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3759 9116 3759 9131 3742 9121 3743 9175
3760 9176 3760 9225 3770 9239 3802 9240
3804 9253 3822 9270 3843 9262 3843 9241
3834 9240 3829 9219 3829 9165 3815 9164
3815 9153 3779 9153 3779 9131 3769 9115
$$
SchaumannWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Sep 7, 3:51 PM CDT, 6 hours 6 minutes earlier.
Area forecast discussion, Sep 7, 3:51 PM CDT, 6 hours 6 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
351 PM CDT Fri Sep 7 2018
.SHORT TERM...(This evening through Saturday)
Issued at 247 PM CDT Fri Sep 7 2018
The main forecast concern will continue to be heavy rainfall and
flash flooding potential.
The remnants of tropical system Gordon will slowly track northeast
from north-central Arkansas this afternoon into south-central
Missouri by late tonight and Saturday morning. The center of this
system will then make it to near or just south of St. Louis by
sunset Saturday.
The overall atmosphere will remain supportive of very efficient
rainfall rates with precipitable water values over two inches and
tall and skinny CAPE profiles. This will maximize warm rain
processes and the collision/coalescence process. Rainfall rates
of 2-3" per hour are therefore expected with heavier showers. The
key for flooding potential will be residence time of showers over
a given location.
There will be two general areas of focus for heavy rain potential
and increased residence time. The first area will occur from this
afternoon into early Saturday morning just to the east of the
center of circulation and impact portions of south-central
Missouri and the eastern Ozarks.
The second area of concern will be continued moisture convergence
in the 925-850 mb layer riding over the top of a nearly stationary
frontal boundary. There may also be some mid/upper level jet
interaction. This initial area of increased focus will occur from
the Lake of the Ozarks region into extreme southeastern Kansas
from this afternoon into this evening. This area of focus will
then slowly shift east-northeast with time later tonight and
Saturday morning. Interestingly, we have seen meso-beta
circulations within this larger area of focus across eastern
Kansas. These features will have to be watched very closely for
intense rainfall rates.
Overall, 2-5" amounts are expected across much of the watch area.
Locally higher amounts over 6" will be possible with some of
those smaller scale circulations and where showers train for
multiple hours.
Earlier today, we expanded the Flash Flood Watch to include
portions of west-central Missouri and all of extreme southeastern
Kansas. We kept the watch as is for this forecast package with two
caveats. The first will be the possible expansion of the watch
this evening to include more of southwestern Missouri if that
aforementioned focus shifts more to the southeast (there are a
few models indicating this).
The second eventual consideration will be to potentially cancel
the watch a bit early as most of the heavy rainfall should end by
Saturday afternoon (the current watch goes through Saturday
evening).
As for temperatures, we are not looking for too much movement with
clouds and precipitation expected. Lows tonight will fall into the
middle 60s to around 70 degrees. Highs on Saturday should range
from the upper 60s across central Missouri to the upper 70s over
far south-central Missouri.
.LONG TERM...(Saturday Night through Friday)
Issued at 247 PM CDT Fri Sep 7 2018
Left-over light showers or perhaps pockets of drizzle will then
remain possible into Sunday morning as a mid/upper level trough
axis slides southeast through the region.
Quiet weather is then expected from Sunday afternoon through much
of next work week as the main upper level westerlies shift back to
our north and a weak inverted trough sets up over our neck of the
woods. Given a lack of overall focusing mechanisms and moisture,
we have kept the forecast dry.
A very slow warming trend is expected throughout the week. Highs
early in the week will be in the middle to upper 70s. We should
see highs back into the lower to middle 80s by the end of next
work week. Low temperatures early in the week will dip into the
middle 50s to around 60 degrees and then warm into the lower to
middle 60s by week's end.
&&
.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1225 PM CDT Fri Sep 7 2018
MVFR to IFR conditions will persist throughout the majority of
the TAF period as scattered showers continue to increase in
coverage during the afternoon and evening. Some isolated rumbles
of thunder embedded in the ongoing shower activity will be
possible, with visibilities also lowering to LIFR thresholds with
any shower passing near the TAF sites.
Surface winds will remain easterly around 5-10 knots through the
forecast period as we remain under the influence of remnants of TS
Gordon.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch through Saturday evening for MOZ055>058-
066>071-077>083-088-089-091-092-096>098-105-106.
KS...Flash Flood Watch through Saturday evening for KSZ073-097-101.
&&
SHORT TERM...Schaumann
LONG TERM...Schaumann
AVIATION...Terry/RothsteinHazardous weather outlook, Sep 7, 6:30 PM CDT, 3 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 630 PM CDT Fri Sep 7 2018 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-082330- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 630 PM CDT Fri Sep 7 2018 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Elevated flooding risk. Limited lightning risk. DISCUSSION... Numerous moderate to heavy showers along with isolated thunderstorms will continue tonight. The main potential hazards through tonight will be flash flooding and isolated lightning strikes. The greatest potential for flash flooding will occur along and northeast of a Neosho to Gainesville line. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The potential for heavy rain will continue into early Saturday. This will lead to an increasing threat for flash flooding through Saturday...with the greater threat occurring along and east of Highway 63. Residual flooding will also be possible across the remainder of the Missouri Ozarks and extreme Southeastern Kansas. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Schaumann
In the hours before
Local storm report, Sep 7, 8:18 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
818 PM CDT FRI SEP 7 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM FLASH FLOOD 2 NNE DIXON 38.02N 92.08W
09/07/2018 MARIES MO PUBLIC
REPORT OF FLOODING OVER THE ROADWAY AT
COUNTY ROAD 624 AND THE MARIES RIVER, NORTH
OF DIXON, MO.
&&
KPLocal storm report, Sep 7, 8:38 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
838 PM CDT FRI SEP 7 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM FLASH FLOOD 2 NNW FAIR GROVE 37.41N 93.17W
09/07/2018 GREENE MO EMERGENCY MNGR
WATER RESCUE IN PROGRESS NEAR THE GREENE AND POLK COUNTY
LINE.
&&
DCRAMERLocal storm report, Sep 7, 8:42 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
842 PM CDT FRI SEP 7 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0829 PM FLASH FLOOD FAIR GROVE 37.38N 93.15W
09/07/2018 GREENE MO EMERGENCY MNGR
FLOODING REPORTED AT MAIN STREET AND SADDLE
CLUB ROAD IN FAIR GROVE, MO. SEVERAL FEET OF
WATER COVERING OTHER STREETS IN TOWN AT THE
TIME AS WELL.
&&
KPLocal storm report, Sep 7, 9:33 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
933 PM CDT FRI SEP 7 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0927 PM FLASH FLOOD 10 NNW ST. JAMES 38.13N 91.68W
09/07/2018 MARIES MO EMERGENCY MNGR
THE BOURBEUSE RIVER IS FLOODING A SECTION OF HIGHWAY B IN
EXTREME NORTHERN PHELPS COUNTY.
&&
DCRAMERThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 7:11 PM CDT | Flash Flood Warning | SGF | Dallas, Greene, Laclede, Lawrence, Polk, Webster | 5 hr |
| Sep 7, 8:23 PM CDT | Flash Flood Warning | SGF | Christian, Douglas, Greene, Laclede, Lawrence, Texas and 2 more | 6 hr |
| Sep 7, 8:30 PM CDT | Flash Flood Warning | SGF | Camden, Dade, Dallas, Greene, Laclede, Miller and 3 more | 4 hr |
| Sep 7, 10:03 PM CDT | Flash Flood Warning | SGF | Howell, Oregon, Shannon, Texas | 6 hr |
| Sep 7, 11:13 PM CDT | Areal Flood Warning | SGF | Dallas, Greene, Laclede, Polk, Webster | 12 hr |
| Sep 8, 2:18 AM CDT | Areal Flood Warning | SGF | Douglas, Laclede, Texas, Wright | 9 hr |
| Sep 8, 3:32 AM CDT | Areal Flood Warning | SGF | Dent, Maries, Miller, Phelps, Pulaski, Shannon | 8 hr |
Nearby
Flash Flood Warnings in Missouri, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.